Forum

Anyone else on the drug Topiramate?

Hi all, saw neuro this morning. A good visit actually with a nice registrar. Told him how I ended up in hospital with heart arrythmia from taking Pregabalin (very rare side-effect so please don’t worry if you’re on it), anyway, he wants me to try Topiramate.

Bad news - it can cause ‘low mood’ (jeeeez I can do without that!)

Good news - people usually LOSE WEIGHT on it. Willing to give it a try… lol… honestly sideways in the mirror I look like a 58 year old woman in the final stages of pregnancy!

Anyone else on it? Particularly worried about the ‘low mood’ business.

Thanks, and hope you’re all doing ok.

Pat x (how I feel after taxi to hospital and navigating my way round HUGE hospital… BUT was very impressed to see a full rack of MSS factsheets up in the clinic!)

Hi Pat, looks like that will be a no then, either that or it’s sooo good they don’t want anyone else to try it!

Like you, I can do without the ‘low mood’, get enough of that already, but the good news of loosing weight - what was that name again???

Good luck, Ann

Hi Ann, thanks. I got a few replies on EL. It’s yet another of the ‘epilepsy’ drugs (like Gabapentin)… but worth a try.

I do seem to respond so badly to any of the drugs… or sort of have a low tolerance. And I am very lucky that I don’t have pain on a daily basis so sometimes worry about taking a drug every day… but the neuro gave me the talk about the damage to the myelin etc etc etc (did he see my eyes glazing over?) and a daily drug can help other zillion symptoms I have.

Ideal world: It will not give me ‘low mood’ but I will lose 3 stone (in my dreams right?).

Whenever I get letter from neuro and get to see GP and get prescription and try drug I’ll post with an update. So expect it around xmas…

Pat x